Thunderstorm Wind, Polk
- When
- April 24, 6:35 PM CST
- Where
- Polk County, 0.57 mi W of Wickes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.300, -94.340
Trees were blown down around Wickes.
A rather significant storm system approached Arkansas from the southern Plains on April 24th. The system dragged a cold front toward the region, with showers and thunderstorms along and ahead of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A rather significant storm system approached Arkansas from the southern Plains on April 24th. The system dragged a cold front toward the region, with showers and thunderstorms along and ahead of the front. Reports of thunderstorm wind damage, hail and flooding were received with this system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 5:55 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 655 PM CDT TUE APR 24 2007 .AVIATION... BULK OF RAIN/STORMS CONFINED MAINLY TO WRN AND NRN AR ATTM AND SHRT TERM MODELS CONT TO INDC THIS TREND FOR MOST OF THIS EVENING. WENT WITH OCNL SHRA/TSRA AT KHRO AND KBPK INTO EARLY WED MRNG...WITH CIGS/VSBYS REDUCED TO MVFR CAT IN RAINFALL. VFR CONDS WL PREVAIL ELSEWHERE THRU LATE TNGT OVR CNTRL AND SRN AR...WITH LOW CLOUDS/ PTCHY BR DVLPG AFT 09Z. SCTD SHRA/TSRA POSSIBLE OVERNIGHT AS WELL ACRS THE REST OF THE FA. EXPECT A LULL IN THE PRECIP LATE WED MRNG INTO THE FIRST PART OF THE AFTN...WITH CONVECTION EXPECTED TO FORM ALONG THE MAIN CDFNT ACRS WRN AR LATE WED AFTN. LOOKS LIKE MOST OF THIS ACTIVITY WL NOT START TO EFFECT THE FCST SITES UNTIL JUST AFT 00Z. /44/ && .PREV DISCUSSION... /ISSUED 350 PM CDT TUE APR 24 2007/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT STRONG SYSTEM ALOFT IN SOUTHEAST COLORADO THIS AFTERNOON. DRYLINE EVIDENT FROM WESTERN KANSAS...WESTERN OKLAHOMA AND WESTERN TEXAS. THUNDERSTORMS ERUPTING ALONG/EAST OF THE DRYLINE...WITH TORNADO WATCHES POSTED ACROSS THE SOUTHERN PLAINS. AHEAD OF STORMS...PIECE OF ENERGY ROTATING AROUND UPPER LOW...AND ARRIVING IN ARKANSAS THIS AFTERNOON. SHOWERS/THUNDERSTORMS BECOMING MORE WIDESPREAD IN A MOIST/UNSTABLE ATMOSPHERE. MORNING SOUNDING AT LZK SHOWED A CAPE OF 1524 J/KG...AN LI OF -5...AND A PWAT OF 1.45. STILL WELL AHEAD OF THE DYNAMICS WITH THE MAIN SYSTEM...AND WIND ENERGY NOT QUITE THERE YET. COULD SEE A FEW HAILERS INTO THIS EVENING. ROUND ONE OF PRECIPITATION WILL LIFT TO THE NORTHEAST THIS EVENING...AND WILL AWAIT SEVERE STORMS TO THE WEST. TORNADO WATCH ALREADY POSTED IN WESTERN SECTIONS OF ARKANSAS UNTIL 04Z. LATEST DATA SHIFTING STORMS SOUTHWARD INTO SOUTHEAST OKLAHOMA AND EASTERN TEXAS OVERNIGHT...WITH SOME OF THIS POSSIBLY WORKING INTO WESTERN SECTIONS OF THE STATE. ON WEDNESDAY...STORMS WILL BE ONGOING IN THE MORNING...ESPECIALLY ACROSS SOUTHEAST HALF OF THE STATE. SOME OF THE STORMS COULD BE SEVERE. IN THE WEST...SOME CLEARING POSSIBLE DURING THE AFTERNOON...WITH TEMPERATURES WARMING. THIS WILL FUEL THE ATMOSPHERE JUST AS THE UPPER LOW ARRIVES WITH AN ASSOCIATED COLD FRONT. SCATTERED THUNDERSTORMS EXPECTED TO REDEVELOP ALONG THE FRONT...WITH CONTINUED CHANCE OF SEVERE WEATHER. FRONT/STORMS WILL PUSH TO THE EAST WEDNESDAY NIGHT...WITH WRAPAROUND MOISTURE/A FEW SHOWERS IN NORTHERN ARKANSAS ON THURSDAY. WILL BE AREAS OF HEAVY RAIN WITH THIS EVENT. IN GENERAL...HALF INCH TO ONE AND A HALF INCH AMOUNTS ARE EXPECTED...WITH LOCALLY MORE. ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF PRECIPITATION FRIDAY/FRIDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE REGION...WITH A MOSTLY DRY LONG TERM AHEAD. (46) LONG TERM...SATURDAY THROUGH TUESDAY EXPECT A MOSTLY DRY WEATHER PATTERN TO PREVAIL THROUGH THE PERIOD. TEMPERATURES WILL BE ABOVE NORMAL AS A RIDGE OF HIGH PRESSURE BUILDS OVER ARKANSAS. (38) && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT TUE APR 24 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 420 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LATE THIS AFTERNOON...A STRONG STORM SYSTEM WAS OVER SOUTHEAST COLORADO...WITH A DRY LINE AHEAD OF THE SYSTEM FROM CENTRAL KANSAS...CENTRAL OKLAHOMA AND CENTRAL TEXAS. THE DRYLINE SEPARATED MOIST AIR TO ITS EAST FROM VERY DRY AIR TO ITS WEST. SEVERE THUNDERSTORMS WERE ERUPTING ALONG THE DRYLINE. FARTHER EAST...A WARM...MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS ARKANSAS. A PIECE OF ENERGY FROM THE MAIN SYSTEM IN COLORADO WAS MOVING OVER THE REGION...WITH SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP. ONLY ISOLATED SEVERE STORMS ARE POSSIBLE HEADING INTO THIS EVENING. LATER TONIGHT...THE STORMS IN OKLAHOMA AND TEXAS WILL ARRIVE IN WESTERN ARKANSAS. SOME OF THE STORMS MAY BE SEVERE AS MIDNIGHT APPROACHES. THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGH TONIGHT IN AREAS WEST OF HARRISON...RUSSELLVILLE AND ARKADELPHIA. THERE IS A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...THE STORM SYSTEM WILL ARRIVE FROM THE WEST WITH AN ASSOCIATED COLD FRONT. PRECIPITATION WILL BE ONGOING IN THE MORNING...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. SOME OF THE STORMS COULD BE SEVERE. IN WESTERN SECTIONS OF THE STATE...PRECIPITATION WILL END EARLY...AND THE SUN MAY COME OUT. WITH ANY WARMING...THE ATMOSPHERE WOULD DESTABILIZE...WITH STORMS REDEVELOPING ALONG THE COLD FRONT. SHOULD THIS HAPPEN...ANOTHER ROUND OF SEVERE WEATHER WOULD BE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF ARKANSAS ON WEDNESDAY. THE FRONT WILL MOVE EAST OF ARKANSAS WEDNESDAY NIGHT...AND WILL PUSH ANY REMAINING SHOWERS AND THUNDERSTORMS OUT OF THE STATE. BY THURSDAY MORNING...RAIN WILL HAVE ENDED. ANOTHER FAST MOVING SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND...WITH DRY WEATHER IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER TONIGHT THROUGH WEDNESDAY DUE TO SEVERE WEATHER. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS...TO KEEP UP WITH THE LATEST INFORMATION. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 701 PM CDT TUE APR 24 2007 ARZ040-250045- POLK- 701 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 745 PM CDT... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VANDERVOORT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WHISKEY PEAK...BOGG SPRINGS...RYE HILL...OLD COVE...HATTON...HATFIELD...MENA...COVE...BETHEL CHAPEL AND LONE VALLEY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 712 PM CDT TUE APR 24 2007 ARZ030-037-250055- LOGAN-SCOTT- 712 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 800 PM CDT... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WALDRON...PARIS...ECHO... TATE...IONE...GLENDALE...BOY SCOUTS LAKE...BARBER...CAROLAN AND MIXON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
The Western Arkansas radar (KSRX), 110 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
31 thunderstorm wind, 2 hail, 1 flood. Local standard time, as filed.
Trees were blown down around Wickes.
The Local Coordinator reported several trees and power lines were down in the Big Fork community. One fell on a pickup truck resulting in minor injury. Power was out in Big Fork for a short time.
Trees were reported down.
Trees were blown down.
Trees and power lines were reported down and a shed was destroyed.
Numerous trees were reported down. Trees fell on two houses. Much of a metal roof was blown off of one house.
A large tree limb fell and injured a person.
Trees were reported down. A roof was damaged on a mobile home.
Two residents have damage to them. A chicken house and a barn have damage. Some businesses in Clarksville obtained damage. Half of Johnson County is without power.
Trees were reported down.
Trees were reported down.
Trees were reported down.
A truss manufacturing business was destroyed.
Numerous large trees were reported down. One tree fell on a mobile home. Part of the roof was blown off a chicken house.
Numerous trees were down. Roofs on chicken houses were damaged and part of a tin roof on a house was damaged.
A large tree was down.
Tin was blown off an old chicken house.
Trees were blown down.
Localized street flooding was reported on Knoxville Avenue.
Trees were blown down.
Trees were reported down.
Trees were reported down.
Trees and power lines were blown down.
The Local Coordinator reported there were trees and power lines down.
A roof was blown off a business.
Power lines were blown down.
Portions of two irrigation pivots were overturned.
A mobile home was destroyed.
A golf cart storage shed was destroyed at a country club.
Damage to grain bins was reported on Arkansas Highway 384. A couple of the bins were destroyed, and others were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24560, 28750, 28753, 24486, 24561, 28754, 28969, 24562, 28755, 24563, 28971, 28756, 28757, 28759, 28760, 28761, 28972, 28973, 24564, 24485, 24565, 28967, 28968, 24569, 24566, 28751, 24487, 24567, 24570, 24568, 28976, 28977, 28978, 28975.